MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL LP; HCG, KRD

PENUMBRA, INC. RUBY COIL LP; HCG, KRD
Model Number RBYLP0304
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned ruby coil lp revealed that the embolization coil was intact with its pusher assembly, and the complaint was confirmed.Further evaluation revealed that the pet lock was missing, the proximal end of the pusher assembly was fractured, and the pusher assembly was kinked in multiple locations throughout its length.The missing pet lock and fractured pusher assembly likely occurred during the attempts to detach the embolization coil with the handle and manual detachment.The kinks throughout the length of the pusher assembly were incidental to the reported complaint and the root cause could not be determined.However, if these kinks were present during the attempt to detach the embolization coil, they could have contributed to resistance and prevented the pull wire from being retracted out of the ddt and resulted in the embolization coil not detaching from the pusher assembly during the procedure.Penumbra products are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the anterior right hepatic artery using ruby coils lps and a lp system detachment handle (handle).During the procedure, after advancing the ruby coil lp, the physician was unable to detach the ruby coil lp with the handle nor manually detach it with their hands.Therefore, the ruby coil lp was removed.The procedure was completed using a new ruby coil lp that was manually detached.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12682818
Report Number3005168196-2021-02356
Device Sequence Number11726495
Product Code HCG
UDI-Device Identifier00815948021778
UDI-Public00815948021778
Combination Product (Y/N)Y
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/22/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2026
Device Model NumberRBYLP0304
Device Catalogue NumberRBYLP0304
Device Lot NumberF104306
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2021
Initial Report FDA Received Date10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR
Date Report Sent to FDA01/01/2005